Alert archive / Utah / Flash Flood Warnings in 2008
Flash Flood Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 31, 2008, 9:07 PM MDT for Salt Lake County, Utah County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2008, 9:07 PM MDT (03:07 UTC)
- Expired
- Sep 1, 2008, 12:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Salt Lake County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 96 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 3.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -209 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 010316 FFWSLC UTC035-049-010600- /O.NEW.KSLC.FF.W.0036.080901T0307Z-080901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 907 PM MDT SUN AUG 31 2008 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SALT LAKE COUNTY IN UTAH... THIS INCLUDES THE CITY OF SANDY... NORTH CENTRAL UTAH COUNTY IN UTAH... * UNTIL MIDNIGHT MDT * AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE PRECIPITATION OVER THE CORNER CANYON BURN SCAR. RAINFALL AMOUNTS OF JUST OVER 0.60 INCHES HAVE FALLEN OVER THE AREA SINCE 630 PM THIS EVENING. MODERATE RAINFALL CONTINUES ...WITH ADDITIONAL RAINFALL EXPECTED THROUGHOUT THE NIGHTTIME HOURS. TYPICALLY...NORTHERN WASATCH BURN SCARS HAVE PRODUCED DEBRIS FLOWS WITH RAINFALL AMOUNTS RANGING FROM 0.25 INCHES TO OVER AN INCH OF PRECIPITATION IN A SHORT PERIOD OF TIME. RAINFALL AMOUNTS RECORDED IN THIS AREA ARE IN THIS RANGE. IF YOU LIVE IN THE DRAPER AREA JUST BELOW THE BURN SCAR...PLEASE TAKE PRECAUTIONS TO ENSURE FOR YOUR SAFETY. LAT...LON 4059 11186 4060 11175 4046 11173 4046 11192 TIME...MOT...LOC 0307Z 180DEG 0KT 4055 11180 $$ MCINERNEY
2 follow-up statements
000 WGUS75 KSLC 010437 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1025 PM MDT SUN AUG 31 2008 UTC035-049-010600- /O.CON.KSLC.FF.W.0036.000000T0000Z-080901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAH UT-SALT LAKE UT- 1025 PM MDT SUN AUG 31 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR SOUTH CENTRAL SALT LAKE AND NORTH CENTRAL UTAH COUNTIES... AT 1018 PM MDT...RAINFALL CONTINUES TO FALL OVER THE CORNER CREEK BURN SCAR. RAINFALL AMOUNTS NOW TOTAL 0.75 INCHES ACCUMULATED SINCE 630PM. CONTINUED MODERATE RAINFALL IS ANTICIPATED OVER THE AREA UNTIL MIDNIGHT TONIGHT. AS A RESULT OF THE ACCUMULATED RAINFALL THAT HAS FALLEN OVER THE HILLSIDE...THE THREAT OF A DEBRIS FLOW REMAINS. THE FLASH FLOOD WARNING WILL REMAIN UNTIL MIDNIGHT TONIGHT. IF YOU LIVE IN THE AREA BELOW THE SCAR...PLEASE BE VIGILANT TO CURRENT PRECIPITATION RATES AND MONITOR ANY INCREASING RUNOFF FROM THE HILLSIDE. LAT...LON 4059 11186 4060 11175 4046 11173 4046 11192 TIME...MOT...LOC 0425Z 180DEG 0KT 4055 11180 $$ MCINERNEY
000 WGUS75 KSLC 010555 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1153 PM MDT SUN AUG 31 2008 UTC035-049-010603- /O.EXP.KSLC.FF.W.0036.000000T0000Z-080901T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAH UT-SALT LAKE UT- 1153 PM MDT SUN AUG 31 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT MDT FOR SOUTH CENTRAL SALT LAKE AND NORTH CENTRAL UTAH COUNTIES... ALTHOUGH NEARLY AN INCH OF PRECIPITATION HAS FALLEN OVER THE CORNER CANYON BURN SCAR...AN ABSENCE OF RUNOFF HAS BEEN REPORTED OVER THE COURSE OF THE EVENING. AS A RESULT...THE FLASH FLOOD WARNING FOR THIS AREA HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4059 11186 4060 11175 4046 11173 4046 11192 TIME...MOT...LOC 0553Z 180DEG 0KT 4055 11180 $$ MCINERNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 8:55 PM MDT, 12 minutes earlier.
Area forecast discussion, Aug 31, 8:55 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 PM MDT SUN AUG 31 2008
.SYNOPSIS...A COLD FALL-LIKE PACIFIC STORM SYSTEM WILL CONTINUE TO
IMPACT UTAH THROUGH LABOR DAY...RESULTING IN WIDESPREAD RAINFALL
ACROSS THE NORTH. THIS WILL BE FOLLOWED BY MUCH COLDER TEMPERATURES
THROUGH MID-WEEK.
&&
.DISCUSSION...SHORTWAVE TROUGH CONTINUES TO DEEPEN ACROSS THE
GREAT BASIN/PACIFIC NORTHWEST THIS EVENING. THIS TROUGH WILL
TRANSLATE EAST TONIGHT THROUGH MONDAY...USHERING A MUCH COLDER
AIRMASS INTO THE FORECAST AREA. ASSOCIATED COLD FRONT CONTINUES TO
PUSH THROUGH NORTHERN AND CENTRAL UTAH. LINE OF THUNDERSTORMS
CONTINUES ALONG THIS FRONT ACROSS WEST CENTRAL UT AT THIS
HOUR...WITH TRAILING BAND OF STRATIFORM RAINFALL AND EMBEDDED
THUNDERSTORMS WITHIN POST-FRONTAL ENVIRONMENT. ENTRANCE REGION TO
100KT JET ALONG DOWNSHEAR SIDE OF AFOREMENTIONED TROUGH HELPING TO
MAINTAIN THIS POST-FRONTAL PRECIPITATION. EXPECT THIS TO CONTINUE
FOR A FEW MORE HOURS BEFORE DIMINISHING AFTER MIDNIGHT.
SECOND ROUND OF STRATIFORM PRECIPITATING EXPECTED TO DEVELOP LATE
TONIGHT...AND CONTINUE THROUGH MUCH OF LABOR DAY AS MID LEVEL TROUGH
AND ASSOCIATED COLD POOL SPREAD ACROSS NORTHERN UT. LOW LEVEL
NORTHWESTERLY FLOW COMBINED WITH MID LEVEL COLD POOL SHOULD ALLOW
FOR A PERIOD OF FAVORABLE OROGRAPHIC FORCING ALONG WASATCH RANGE AS
WELL...WITH SNOW LEVELS DROPPING TO NEAR 8KFT DURING THE AFTERNOON.
DO ANTICIPATE MEASURABLE SNOWFALL ACROSS HIGHER ELEVATIONS
THROUGHOUT THE DAY MONDAY. PRECIPITATION SHOULD QUICKLY END LATE
MONDAY AFTERNOON/MONDAY EVENING AS TROUGH LIFTS AWAY FROM THE
REGION.
&&
.HYDROLOGY...WIDESPREAD STRATIFORM PRECIPITATION CONTINUES ACROSS
THE WASATCH FRONT THIS EVENING...WITH LOCALLY HEAVIER RAINFALL
ASSOCIATED WITH EMBEDDED THUNDERSTORMS. AS A RESULT THE THREAT FOR
HEAVY RAINFALL ACROSS NORTHERN UT BURN SCARS WILL MAINTAIN FOR THE
NEXT FEW HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH
MIDNIGHT FOR THIS ACTIVITY.
&&
.AVIATION...STRATIFORM RAINFALL WITH EMBEDDED THUNDERSTORMS WILL
CONTINUE TO IMPACT KSLC THROUGH AT LEAST 04Z...WITH A 30 PERCENT
CHANCE THIS CONTINUES THROUGH 06Z. OCCASIONAL MVFR CEILINGS AND
VISIBILITY CAN BE EXPECTED THROUGH THIS TIME. OTHERWISE NORTHERLY
WINDS WILL PERSIST THROUGHOUT THE OVERNIGHT HOURS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR
UTZ003-004-008.
WY...NONE
&&
SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 31, 7:26 AM MDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 726 AM MDT SUN AUG 31 2008 UTZ012>016-019>021-517-518-011300- CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 726 AM MDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT THE MOIST AND UNSTABLE AIRMASS ACROSS SOUTHERN UTAH WILL PRODUCE ANOTHER DAY OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN IS LIKELY FROM THE STRONGER STORMS BEGINNING LATE THIS MORNING...AND CONTINUING INTO EARLY THIS EVENING. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR PORTIONS OF SOUTHERN UTAH THROUGH THIS EVENING. THE SLICK ROCK AND SLOT CANYON AREAS OF SOUTHERN UTAH WILL BE MOST PRONE TO FLASH FLOODING THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRIER AIR WILL WORK INTO SOUTHERN UTAH FROM THE WEST BEGINNING MONDAY. TEMPERATURES WILL BE SIGNIFICANTLY COOLER EARLY IN THE WEEK...THEN START A GRADUAL WARMING TREND HEADING INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>011-WYZ021-011300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-SOUTHWEST WYOMING- 726 AM MDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT BREEZY SOUTH WINDS WILL DEVELOP AHEAD OF A COLD FRONT APPROACHING NORTHWEST UTAH TODAY. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING. STRONG THUNDERSTORMS WITH HAIL AND STRONG SURFACE WINDS ARE POSSIBLE ACROSS THE WASATCH FRONT AND POINTS NORTH AND WEST LATE THIS AFTERNOON THROUGH THIS EVENING. HEAVY RAINS ARE ALSO POSSIBLE WITH THE EXPECTED SHOWERS AND STORMS THROUGH THIS EVENING. RECENT BURN SCARS ALONG THE SALT LAKE AND UTAH COUNTY PORTIONS OF THE WASATCH FRONT WILL BE PRONE TO FLASH FLOODING AND DEBRIS FLOWS FROM EVEN MODEST RAINFALL EVENTS. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THESE BURN AREAS. URBAN FLOODING IS ALSO A POSSIBILITY WITH ANY HEAVY RAIN EVENTS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SWEEP ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING TONIGHT THROUGH MONDAY. MUCH COLDER TEMPERATURES WILL FOLLOW THE FRONT...WITH DAYTIME HIGHS MONDAY ABOUT 30 DEGREES COLDER THAN EARLY IN THE WEEKEND. RAIN...WITH HIGH ELEVATION SNOWS...WILL EXISTS ALONG AND BEHIND THE FRONT MONDAY. SHOWERS WILL LINGER INTO MONDAY NIGHT...THEN DRIER CONDITIONS WILL FOLLOW FOR THE BALANCE OF THE WEEK. COOL TEMPERATURES WILL LINGER INTO NEXT WEEKEND... THOUGH THE END OF THE WEEK READINGS WILL BE SUBSTANTIALLY HIGHER THAN EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 31, 4:50 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
450 PM MDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 W LAYTON 41.08N 112.01W
08/31/2008 DAVIS UT NWS EMPLOYEE
ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.
&&
LCHENGLocal storm report, Aug 31, 5:24 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
524 PM MDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 11 E LAKESIDE 41.22N 112.67W
08/31/2008 M68.00 MPH BOX ELDER UT MESONET
GREAT SALT LAKE UPR MESONET SITE.
0500 PM TSTM WND GST SALT LAKE CITY 40.78N 111.93W
08/31/2008 M61.00 MPH SALT LAKE UT MESONET
UNIVERSITY OF UTAH MESONET SITE.
&&
LCHENGLocal storm report, Aug 31, 5:37 PM MDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
537 PM MDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST WENDOVER 40.74N 114.02W
08/31/2008 M65.00 MPH TOOELE UT MESONET
WENDOVER PORT OF ENTRY MESONET SITE.
0200 PM TSTM WND GST WENDOVER 40.74N 114.02W
08/31/2008 M70.00 MPH TOOELE UT MESONET
WENDOVER PEAK MESONET SITE.
0300 PM TSTM WND GST 9 N LAKESIDE 41.33N 112.85W
08/31/2008 M65.00 MPH BOX ELDER UT MESONET
GUNNISON ISLAND MESONET SITE.
0330 PM TSTM WND GST 18 ESE LAKESIDE 41.07N 112.59W
08/31/2008 M71.00 MPH BOX ELDER UT MESONET
HAT ISLAND MESONET SITE.
0330 PM TSTM WND GST 15 W WEST WARREN 41.26N 112.44W
08/31/2008 M77.00 MPH BOX ELDER UT MESONET
PROMONTORY POINT MESONET SITE.
0335 PM TSTM WND GST 11 E LAKESIDE 41.22N 112.67W
08/31/2008 M68.00 MPH BOX ELDER UT MESONET
GREAT SALT LAKE UPR MESONET SITE.
0420 PM TSTM WND DMG 3 W LAYTON 41.08N 112.01W
08/31/2008 DAVIS UT NWS EMPLOYEE
ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.
0431 PM FLASH FLOOD 10 N KANAB 37.16N 112.52W
08/31/2008 KANE UT PARK/FOREST SRVC
WIDESPREAD FLASH FLOODING DUE TO WIDESPREAD STRATIFORM
RAINFALL WITH AMOUNTS OF 1.5 INCHES OVER SOUTH CENTRAL
UTAH. MANY ROADWAYS DAMAGED AND CLOSED ACROSS REGION.
0500 PM TSTM WND GST SALT LAKE CITY 40.78N 111.93W
08/31/2008 M61.00 MPH SALT LAKE UT MESONET
UNIVERSITY OF UTAH MESONET SITE.
0525 PM TSTM WND GST 24 SSW DUGWAY 39.92N 112.94W
08/31/2008 E61.00 MPH TOOELE UT MESONET
&&
MPSLocal storm report, Aug 31, 5:46 PM MDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
546 PM MDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 5 ESE OGDEN 41.20N 111.88W
08/31/2008 M61 MPH WEBER UT MESONET
OGDEN PEAK MESONET SITE.
&&
LCHENGLocal storm report, Aug 31, 7:00 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 PM MDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST WENDOVER 40.74N 114.02W
08/31/2008 M65.00 MPH TOOELE UT MESONET
WENDOVER PORT OF ENTRY MESONET SITE.
0200 PM TSTM WND GST WENDOVER 40.74N 114.02W
08/31/2008 M70.00 MPH TOOELE UT MESONET
WENDOVER PEAK MESONET SITE.
0300 PM TSTM WND GST 9 N LAKESIDE 41.33N 112.85W
08/31/2008 M65.00 MPH BOX ELDER UT MESONET
GUNNISON ISLAND MESONET SITE. WINDS GUSTED IN EXCESS OF
60 MPH THROUGH 330 PM
0330 PM TSTM WND GST 18 ESE LAKESIDE 41.07N 112.59W
08/31/2008 M71.00 MPH BOX ELDER UT MESONET
HAT ISLAND MESONET SITE.
0330 PM TSTM WND GST 15 W WEST WARREN 41.26N 112.44W
08/31/2008 M77.00 MPH BOX ELDER UT MESONET
PROMONTORY POINT MESONET SITE. WINDS GUSTED IN EXCESS OF
58 MPH THROUGH 445 PM.
0335 PM TSTM WND GST 11 E LAKESIDE 41.22N 112.67W
08/31/2008 M68.00 MPH BOX ELDER UT MESONET
GREAT SALT LAKE UPR MESONET SITE. WINDS GUSTED IN EXCESS
OF 58 MPH THROUGH 400 PM.
0420 PM TSTM WND DMG 3 W LAYTON 41.08N 112.01W
08/31/2008 DAVIS UT NWS EMPLOYEE
ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.
0431 PM FLASH FLOOD 10 N KANAB 37.16N 112.52W
08/31/2008 KANE UT PARK/FOREST SRVC
WIDESPREAD FLASH FLOODING DUE TO WIDESPREAD STRATIFORM
RAINFALL WITH AMOUNTS OF 1.5 INCHES OVER SOUTH CENTRAL
UTAH. MANY ROADWAYS DAMAGED AND CLOSED ACROSS REGION.
0445 PM TSTM WND GST 5 ESE OGDEN 41.20N 111.88W
08/31/2008 M61.00 MPH WEBER UT MESONET
OGDEN PEAK MESONET SITE.
0500 PM TSTM WND GST SALT LAKE CITY 40.78N 111.93W
08/31/2008 M61.00 MPH SALT LAKE UT MESONET
UNIVERSITY OF UTAH MESONET SITE.
0525 PM TSTM WND GST 24 SSW DUGWAY 39.92N 112.94W
08/31/2008 E61.00 MPH TOOELE UT MESONET
0625 PM TSTM WND GST 4 NNE CALLAO 39.95N 113.70W
08/31/2008 E67.00 MPH TOOELE UT MESONET
CALLAO MESONET SITE.
&&
MPSLocal storm report, Aug 31, 7:21 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
721 PM MDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 10 S LAKESIDE 41.06N 112.89W
08/31/2008 E79.00 MPH BOX ELDER UT MESONET
LAKESIDE MESONET SITE. GUSTED IN EXCESS OF 58 MPH THROUGH
330 PM.
&&
MPSThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:08 PM MDT | Flash Flood Warning | SLC | Salt Lake | 3 hr |
| Aug 31, 6:41 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 64 min |
| Aug 31, 7:39 PM MDT | Severe Thunderstorm Warning | SLC | Millard | 66 min |
| Aug 31, 9:26 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Millard | 49 min |
| Aug 31, 9:55 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Millard | 50 min |
| Sep 1, 9:29 AM MDT | Flash Flood Watch | SLC | 5 hr | |
| Sep 1, 2:57 PM MDT | Frost Advisory | SLC | 18 hr |
Nearby
Flash Flood Warnings in Utah, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.